Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 60, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 1, 1999, 11:03 PM CDT for Dickson County, Houston County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1999, 11:03 PM CDT (04:03 UTC)
- Expired
- Jul 2, 1999, 1:00 AM CDT
- In force
- 117 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Dickson County, TN, Houston County, TN
The radar
The Ft Campbell radar (KHPX), 62 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1396 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 020410 FFWBNA TNC043-083-020600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1103 PM CDT THU JUL 1 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DICKSON COUNTY IN MIDDLE TENNESSEE HOUSTON COUNTY IN MIDDLE TENNESSEE * UNTIL 100 AM CDT * AT 1101 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL CONTINUING OVER HOUSTON AND DICKSON COUNTIES. RAINFALL TOTALS IN EXCESS OF 2 INCHES HAVE FALLEN BETWEEN ERIN AND VANLEER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. BOrYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 9:45 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 1, 9:45 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 PM CDT THU JUL 01 1999 WILL UPDATE POPS IN MID-STATE ZFP SHORTLY, TO REFLECT EXPECTED MOVEMENT OF MCC THROUGH MIDDLE TN TONIGHT. WILL <PROBABLY MENTION SCATTERED SHOWERS AND STORMS "MAINLY BEFORE MIDNIGHT" IN OUR NORTHWESTERN COUNTIES, WHERE THE MAIN ACTION HAS ALREADY PASSED. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 47 min |
| Jul 1, 8:49 PM CDT | Tornado Warning | OHX | Houston | 36 min |
| Jul 1, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Jul 1, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 61 min |
| Jul 1, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 1, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| Jul 1, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Jul 1, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 47 min |
| Jul 2, 12:13 AM CDT | Flash Flood Warning | OHX | Davidson | 2 hr |
| Jul 2, 1:34 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman | 2 hr |
| Jul 2, 5:27 AM CDT | Flash Flood Warning | OHX | Lewis | 2 hr |
| Jul 2, 7:13 AM CDT | Flash Flood Warning | OHX | Lewis | 107 min |
| Jul 2, 7:16 AM CDT | Flash Flood Warning | OHX | Lawrence | 104 min |
| Jul 2, 9:23 AM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| Jul 2, 1:23 PM CDT | Flash Flood Warning | OHX | Cumberland | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.